Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

July 30, 2016Comanche County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 30, 2016, 5:21 PM CDT for Comanche County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Jul 30, 2016, 6:00 PM CDT
In force
39 min
Issued by
NWS Norman, OK

County Comanche County, OK

The radar

The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1707 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS84 KOUN 302221
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT JUL 30 2016
 
OKZ038-044-302300-
COMANCHE OK-COTTON OK-
521 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND
NORTHWESTERN COTTON COUNTIES UNTIL 600 PM CDT...

AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GERONIMO...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
LAWTON...GERONIMO...SOUTHERN FORT SILL AND HULEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3436 9839 3441 9855 3468 9844 3454 9816
TIME...MOT...LOC 2220Z 211DEG 9KT 3443 9844 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:46 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 30, 1:46 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
146 PM CDT SAT JUL 30 2016

.DISCUSSION...
Various and weak outflow boundaries may create scattered
thunderstorms into early evening across southeast Oklahoma. Early
Sunday the last of a recent series of nocturnal thunderstorm
complexes may move across north central Oklahoma on its way
southeast; however, the upper level wave associated with this will
likely concentrate the larger area of rain and thunderstorms to
the north of Oklahoma. Beyond mid-day Sunday, the upper high
begins to once again dominate the weather with rain chances
minimal most of next week. There is a small chance Tuesday in
northwest Oklahoma on the periphery of the high, but most of the
week will be very hot and maybe not quiet as excessively humid as
in recent weeks. A front next weekend brings the next chance for
rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  95  75  96 /  10  10   0  10
Hobart OK         75  98  76  99 /  10   0   0  10
Wichita Falls TX  76  99  76 100 /  10  10   0  10
Gage OK           73  98  74  98 /  10  10   0  10
Ponca City OK     74  96  76  98 /  30  10   0  10
Durant OK         76  97  76  98 /  10  10   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/09
Hazardous weather outlook, Jul 30, 11:41 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1141 AM CDT SAT JUL 30 2016

OKZ004>048-050>052-TXZ083>090-311645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1141 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH
TEXAS. GUSTY WINDS... HEAVY RAINFALL THAT COULD RESULT IN FLOODING
OR FLASH FLOODING... AND FREQUENT LIGHTNING WILL BE THE MAIN
IMPACTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORM ACTIVITY WILL GENERALLY DECREASE FOR THE WEEK
AHEAD. ISOLATED STORMS MAY OCCUR SUNDAY...TUESDAY...WEDNESDAY...
AND FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 30, 4:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT SAT JUL 30 2016

OKZ040>042-302215-
PONTOTOC OK-MURRAY OK-GARVIN OK-
446 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PONTOTOC...
NORTHEASTERN MURRAY AND EASTERN GARVIN COUNTIES UNTIL 515 PM CDT...

AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF WYNNEWOOD...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3448 9705 3460 9723 3480 9709 3464 9681
TIME...MOT...LOC 2146Z 217DEG 8KT 3460 9710

11
Special weather statement, Jul 30, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT SAT JUL 30 2016

OKZ032-302230-
HUGHES OK-
505 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUGHES COUNTY UNTIL 530
PM CDT...

AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CALVIN...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3509 9606 3506 9607 3505 9609 3484 9609
      3479 9615 3491 9633 3517 9617 3510 9605
TIME...MOT...LOC 2203Z 215DEG 14KT 3492 9619

11
Special weather statement, Jul 30, 5:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT SAT JUL 30 2016

OKZ042-302245-
PONTOTOC OK-
518 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONTOTOC COUNTY UNTIL 545
PM CDT...

AT 515 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROFF...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
ADA...ROFF...FITZHUGH...FITTSTOWN AND VANOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3460 9691 3469 9693 3476 9693 3483 9659
      3459 9653
TIME...MOT...LOC 2215Z 260DEG 18KT 3466 9686

11
Special weather statement, Jul 30, 5:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SAT JUL 30 2016

OKZ033-036-302300-
HARMON OK-JACKSON OK-
520 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON AND WEST
CENTRAL JACKSON COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GOULD...MOVING NORTH AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
HOLLIS...GOULD AND MCQUEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3475 9993 3471 9960 3452 9973 3454 9988
      3455 9988
TIME...MOT...LOC 2217Z 188DEG 8KT 3457 9980

11
Special weather statement, Jul 30, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT JUL 30 2016

OKZ038-044-302300-
COMANCHE OK-COTTON OK-
521 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND
NORTHWESTERN COTTON COUNTIES UNTIL 600 PM CDT...

AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GERONIMO...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
LAWTON...GERONIMO...SOUTHERN FORT SILL AND HULEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3436 9839 3441 9855 3468 9844 3454 9816
TIME...MOT...LOC 2220Z 211DEG 9KT 3443 9844

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:59 AM CDTSpecial Weather StatementOUNGreer31 min
Jul 30, 3:13 AM CDTSpecial Weather StatementOUNHarper32 min
Jul 30, 3:34 AM CDTSpecial Weather StatementOUNBeckham, Harmon41 min
Jul 30, 3:47 AM CDTSpecial Weather StatementOUNWoodward28 min
Jul 30, 4:13 AM CDTSpecial Weather StatementOUNWoodward32 min
Jul 30, 4:17 AM CDTSpecial Weather StatementOUNGreer, Harmon28 min
Jul 30, 4:42 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon2 hr
Jul 30, 5:22 AM CDTAreal Flood AdvisoryOUNWoodward113 min
Jul 30, 5:26 AM CDTSpecial Weather StatementOUNCuster49 min
Jul 30, 5:27 AM CDTSpecial Weather StatementOUNWoodward48 min
Jul 30, 7:51 AM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan3 hr
Jul 30, 4:46 PM CDTSpecial Weather StatementOUNMurray29 min
Jul 30, 5:05 PM CDTSpecial Weather StatementOUNHughes25 min
Jul 30, 5:18 PM CDTSpecial Weather StatementOUNPontotoc27 min
Jul 30, 5:20 PM CDTSpecial Weather StatementOUNHarmon40 min
Jul 30, 5:22 PM CDTSpecial Weather StatementOUNKiowa38 min
Jul 30, 5:31 PM CDTSpecial Weather StatementOUNPontotoc44 min
Jul 30, 5:59 PM CDTSpecial Weather StatementOUNComanche31 min
Jul 30, 6:26 PM CDTSpecial Weather StatementOUNAtoka34 min
Jul 30, 6:27 PM CDTSpecial Weather StatementOUNHughes33 min
Jul 30, 6:46 PM CDTSpecial Weather StatementOUNMurray29 min
Jul 30, 6:54 PM CDTSpecial Weather StatementOUNPottawatomie36 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.